Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 18, 2012Coweta County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 18, 2012, 11:33 AM EDT for Coweta County, Troup County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 11:33 AM EDT (15:33 UTC)
Expired
Sep 18, 2012, 12:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS82 KFFC 181533
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE SEP 18 2012

GAZ052-053-066-067-181600-
1133 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES UNTIL NOON EDT...

AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO HOGANSVILLE...MOVING EAST AT
30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES THROUGH NOON EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOUISE...
HARRISONVILLE...LAGRANGE...POWERS CROSSROADS...HANDY...PLANT YATES...
CORINTH...HOGANSVILLE...ARNCO-SARGENT...SAINT MARKS...ROSCOE...LONE 
OAK...DUNAWAY GARDENS...GRANTVILLE AND NEWNAN. BRIEF HEAVY RAINFALL 
CAN BE EXPECTED WITH THESE STORMS AS WELL.

&&

LAT...LON 3325 8501 3343 8503 3343 8500 3346 8498
      3344 8496 3344 8492 3351 8485 3350 8461
      3348 8463 3342 8462 3334 8456 3317 8459
      3302 8505
TIME...MOT...LOC 1533Z 249DEG 25KT 3343 8492 3328 8490
          3315 8493

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 18, 7:30 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 18, 7:30 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT TUE SEP 18 2012

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED AT 342 AM EDT TUE SEP 18 2012/
ALL MODELS ARE IN AGREEMENT WITH POSITION AND TIMING ALTHOUGH THERE
ARE SOME MINOR DIFFERENCES IN THE STRENGTH. SHOWERS/ISOLATED TSTORMS
WILL CONTINUE AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE CWA
THIS AFTERNOON. PRECIP WILL END FROM THE NORTHWEST...AND BY MIDNIGHT
TONIGHT THE PRECIP WILL BE EAST OF THE CWA. WINDS WILL SHIFT TO THE
WEST/NORTHWEST BEHIND THE FRONT WITH A FEW GUSTS TO NEAR 20. THE
THREAT OF SEVERE STORMS HAS DIMINISHED FOR TODAY ALTHOUGH A FEW
STORMS COULD BE STRONG AS SOME SHEAR REMAINS OVER THE CWA UNTIL
FROPA. MUCH COOLER AND DRIER AIR WILL MOVE INTO THE CWA TONIGHT AND
WEDNESDAY.

17

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 342 AM EDT TUE SEP 18 2012/
THE LONG TERM IS GENERALLY QUIET AND CHARACTERIZED BY MUCH LESS
OVERALL MOISTURE. THIS LEADS TO PRECIP CHANCES TOO LOW TO MENTION.
THE EXCEPTION IS A MOSTLY DRY COLD FRONT MOVING TO THE AREA SATURDAY
WITH SMALL RAIN CHANCES ACROSS FAR N GA AND DRY FOR THE REST OF THE
AREA AS IT MOVES ACROSS SATURDAY NIGHT/SUNDAY. EUROPEAN MODEL IS
SLOWER WITH THE FRONT BUT IS LACKING MOISTURE AS WELL. TEMPERATURES
WITHIN A FEW DEGREES OF NORMAL THEN BELOW NORMAL SUNDAY THROUGH
TUESDAY.

BDL

&&

.HYDROLOGY...
/ISSUED AT 342 AM EDT TUE SEP 18 2012/
WIDESPREAD HEAVY RAIN HAS SHIFTED AWAY FROM THE CWA AND HOWEVER
THERE REMAINS A POTENTIAL FOR AN ADDITIONAL .75 TO 1.00 INCH OF
RAIN ACROSS THE NORTH AND EXTREME EASTERN SECTIONS OF THE CWA.
LOOKOUT CREEK AT NEW ENGLAND IS APPROACHING BANK FULL AND AN
ADDITIONAL INCH OF RAIN COULD PUSH THIS AND OTHER SMALL STREAMS
INTO FLOOD. WITH THIS THREAT REMAINING...WILL CONTINUE THE FLOOD
WATCH ACROSS EXTREME NORTHWEST GEORGIA UNTIL 2 PM.

&&

.AVIATION...
12Z UPDATE...
MIX OF MVFR AND IFR CEILINGS ACROSS THE FORECAST AREA WILL PERSIST
UNTIL FROPA WHICH WILL OCCUR AROUND MIDDAY TODAY. CIGS SHOULD RISE
TO VFR WITH NORTHWEST WINDS BY LATE THIS AFTERNOON/EVENING.
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE UNTIL
FROPA. ALTHOUGH MUCH OF THE AREA IS IN A DRY SLOT...EXPECT
PRECIPITATION TO FILL IN EARLY THIS MORNING.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          77  61  77  56 / 100  60  10   5
ATLANTA         78  59  76  61 / 100  30  10   5
BLAIRSVILLE     71  56  73  52 / 100  40  10  10
CARTERSVILLE    77  56  76  53 / 100  20  10   0
COLUMBUS        82  61  81  62 / 100  30   5   5
GAINESVILLE     76  59  75  58 / 100  40  10   5
MACON           82  63  83  60 / 100  60  10  10
ROME            78  55  78  50 / 100  20  10   0
PEACHTREE CITY  78  57  78  55 / 100  30   5   5
VIDALIA         85  69  84  65 /  90  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: CATOOSA...DADE...MURRAY...WALKER...WHITFIELD.

&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Sep 18, 11:24 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 AM EDT TUE SEP 18 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1124 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAIN...
OCCASIONAL LIGHTNING...AND GUSTY WINDS. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THROUGH THIS EVENING.

.DISCUSSION...
MOST UNSTABLE CAPES OF 1000 TO 2000 CAN BE EXPECTED OVER A LARGE
PORTION OF THE AREA AHEAD OF THE COLD FRONT. THIS WILL ALLOW ISOLATED
THUNDERSTORMS TO DEVELOP. WIND SHEAR ASSOCIATED WITH THE SYSTEM
HAS DIMINISHED ACROSS THE AREA...THUS SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER
THROUGH THE INTERNET AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 18, 6:25 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT TUE SEP 18 2012

GAZ011-019-181130-
625 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 730 AM EDT...

AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING
NORTHEAST AT 35 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 614 AM EDT. WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE AS THE LINE MOVES ACROSS CHATTOOGA AND FLOYD COUNTIES
THROUGH 730 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COOSA...
CHATTOOGAVILLE...LYERLY...MENLO...HOLLAND...BERRYTON...JAMES H. FLOYD
STATE PARK...SUMMERVILLE...ARMUCHEE...TIDINGS AND TRION.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE.

&&

LAT...LON 3459 8538 3453 8513 3432 8512 3416 8544
      3417 8545 3447 8551
TIME...MOT...LOC 1024Z 230DEG 30KT 3415 8570
Special weather statement, Sep 18, 7:18 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 AM EDT TUE SEP 18 2012

GAZ090>092-102>104-181200-
718 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 40 MPH WINDS IN WEBSTER...SUMTER...STEWART...SCHLEY...
MARION AND CHATTAHOOCHEE COUNTIES UNTIL 800 AM EDT...

AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TROUTMAN...MOVING NORTHEAST AT 40
MPH.

THE LEADING EDGE OF THIS AREA OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 658 AM EDT. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WEBSTER...SUMTER...STEWART...SCHLEY...MARION AND
CHATTAHOOCHEE COUNTIES THROUGH 800 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KIMBROUGH...
WESTON...WESTVILLE...TROUTMAN...BROOKLYN...RICHLAND...LUMPKIN...
PRESTON...SEMINOLE...CHURCH HILL...DRANEVILLE...FRIENDSHIP...
CONCORD...BUENA VISTA AND PUTNAM.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3194 8496 3240 8449 3234 8429 3226 8423
      3191 8467 3192 8468 3191 8482
TIME...MOT...LOC 1118Z 228DEG 34KT 3205 8464
Special weather statement, Sep 18, 7:52 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 AM EDT TUE SEP 18 2012

GAZ080-081-092>094-181230-
752 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SCHLEY...PEACH...
MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 830 AM EDT...

AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLAVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SCHLEY...
PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 830 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELLAVILLE...CONCORD...
MURRAYS CROSSROADS...FOUNTAINVILLE...BARTLETT...IDEAL...WHITEWATER
STATE PARK...GARDEN VALLEY...POTTERVILLE...HICKS...MARSHALLVILLE...
REYNOLDS...NAKOMIS...FRIENDSHIP AND POWERVILLE.

&&

LAT...LON 3281 8398 3264 8373 3220 8423 3228 8439
TIME...MOT...LOC 1152Z 221DEG 36KT 3228 8428
Special weather statement, Sep 18, 8:22 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 AM EDT TUE SEP 18 2012

GAZ072-073-181245-
822 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
JONES AND BALDWIN COUNTIES UNTIL 845 AM EDT...

AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH AND VERY HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS JONES AND BALDWIN COUNTIES THROUGH 845 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN SPRINGS...
GREENBERRY CROSSROADS...CLINTON...JAMES...BRADLEY...GRAY...
HADDOCK...BLOUNTSVILLE...BROWNS CROSSING...ETHRIDGE...ALLENWOOD...
MERIWETHER AND MILLEDGEVILLE.

&&

LAT...LON 3316 8312 3289 8345 3301 8361 3318 8344
      3318 8339 3317 8337 3317 8332 3318 8331
      3319 8329 3319 8324
TIME...MOT...LOC 1222Z 222DEG 24KT 3302 8346
Special weather statement, Sep 18, 11:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE SEP 18 2012

GAZ052-053-066-067-181600-
1133 AM EDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES UNTIL NOON EDT...

AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO HOGANSVILLE...MOVING EAST AT
30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES THROUGH NOON EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOUISE...
HARRISONVILLE...LAGRANGE...POWERS CROSSROADS...HANDY...PLANT YATES...
CORINTH...HOGANSVILLE...ARNCO-SARGENT...SAINT MARKS...ROSCOE...LONE
OAK...DUNAWAY GARDENS...GRANTVILLE AND NEWNAN. BRIEF HEAVY RAINFALL
CAN BE EXPECTED WITH THESE STORMS AS WELL.

&&

LAT...LON 3325 8501 3343 8503 3343 8500 3346 8498
      3344 8496 3344 8492 3351 8485 3350 8461
      3348 8463 3342 8462 3334 8456 3317 8459
      3302 8505
TIME...MOT...LOC 1533Z 249DEG 25KT 3343 8492 3328 8490
          3315 8493

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 12:21 AM EDTSpecial Weather StatementFFCJohnson, Laurens, Wilkinson24 min
Sep 18, 1:06 AM EDTSpecial Weather StatementFFCDade54 min
Sep 18, 3:27 AM EDTRiver Flood WarningFFCDade15 hr
Sep 18, 6:25 AM EDTSpecial Weather StatementFFCChattooga65 min
Sep 18, 7:18 AM EDTSpecial Weather StatementFFCMarion, Schley, Webster42 min
Sep 18, 7:52 AM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley38 min
Sep 18, 8:22 AM EDTSpecial Weather StatementFFCBaldwin, Jones23 min
Sep 18, 11:57 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette33 min
Sep 18, 1:29 PM EDTSpecial Weather StatementFFCButts, Spalding46 min
Sep 18, 2:16 PM EDTSpecial Weather StatementFFCMonroe, Upson29 min
Sep 18, 2:46 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe29 min
Sep 18, 3:42 PM EDTSpecial Weather StatementFFCHancock, Putnam48 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.